Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 547, NWS Norman, OK

June 30, 20174 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2017, 1:52 AM CDT for 4 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2017, 1:52 AM CDT (06:52 UTC)
Expired
Jun 30, 2017, 2:30 AM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK

The radar

The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:37 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 29, 10:37 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1037 PM CDT Thu Jun 29 2017

.DISCUSSION...
Please see the 06Z aviation discussion.

&&

.AVIATION...
Very little changes were made to the 00Z TAFs. Still expect
thunderstorms to move into northern OK within the next hour or 2,
and impact PNC around 08Z. One change that was made to the PNC TAF
was the inclusion of stronger winds in the tempo and lower visby
(+TSRA) as confidence is fairly high that at least strong storms
will be present, if not severe. The rest of the terminals should
avoid any TSRA but OKC/OUN may briefly experience MVFR CIGS near
sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  94  72  92  69 /   0  20  40  70
Hobart OK         97  74  95  69 /   0   0  20  60
Wichita Falls TX  96  75  98  73 /  10   0  10  50
Gage OK           98  67  86  62 /  10  20  20  30
Ponca City OK     94  69  86  66 /  10  60  50  50
Durant OK         91  74  95  74 /   0   0  10  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

04/03/03
Hazardous weather outlook, Jun 29, 10:18 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1018 PM CDT Thu Jun 29 2017

OKZ004>048-050>052-TXZ083>090-301300-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1018 PM CDT Thu Jun 29 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is an Enhanced Risk of severe storms overnight across far
northern Oklahoma.

Location...
The Enhanced Risk covers an area along and north of a line from
Perry to Okeene to Fort Supply to Laverne. A Slight Risk extends
north of a line from Catesby to Hitchcock to Luther to Chandler to
the Enhanced Risk. A Marginal Risk covers and area north of a
line from near Wetumka to Oklahoma City to Camargo to Shattuck up
to the Slight Risk.

Timing...
After 11 PM.

Impacts...
Winds of 70 mph and golf ball size hail.

Discussion...
Scattered thunderstorms will continue to develop across portions
of southwestern Kansas late this evening, gradually developing
into a cluster or complex of storms, along with additional
development, across far northwestern Oklahoma overnight. This
complex of storms will build eastward across northern Oklahoma
through the early morning hours. Damaging winds up to 70 mph and
hail to the size of golf balls is possible. As the storms form
more into a line, the damaging wind risk could become the more
pressing concern.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
the risk areas should be prepared for severe weather operations
overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday....

.Thunderstorms...
Severe thunderstorms, along with high rain totals, are possible
Friday through Saturday night. A Slight Risk covers much of
northern and central Oklahoma Friday and Friday night, with a
Marginal Risk covering much of the region Saturday and Saturday
night. The primary concerns will be large and damaging hail along
with the potential for excessive rain.

Scattered thunderstorms will continue to be possible Sunday
through next Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Kurtz

In the hours before

Local storm report, Jun 30, 1:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     1 SSW CHEROKEE          36.74N 98.36W
06/30/2017  M66 MPH          ALFALFA            OK   MESONET

&&

CMS
Special weather statement, Jun 30, 1:18 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 AM CDT FRI JUN 30 2017

OKZ005>007-011>013-300645-
Major OK-Garfield OK-Alfalfa OK-Woods OK-Grant OK-Noble OK-
118 AM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR Major...Garfield...southern
Alfalfa...southeastern Woods...southwestern Grant and northwestern
Noble Counties Until 145 AM CDT...

AT 117 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended near Ringwood, moving southeast at 50 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Enid, Fairview, Helena, Waukomis, Seiling, Garber, Lahoma, Billings,
Ringwood, Drummond, Carmen, Cleo Springs, Kremlin, Goltry,
Breckenridge, Ames, Meno, Aline, Hunter and Fairmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3659 9739 3617 9782 3616 9896 3664 9845
TIME...MOT...LOC 0617Z 294DEG 42KT 3639 9832

03
Special weather statement, Jun 30, 1:20 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
120 AM CDT FRI JUN 30 2017

OKZ005-006-300645-
Alfalfa OK-Woods OK-
120 AM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and eastern
Woods Counties Until 145 AM CDT...

AT 117 AM CDT, a strong thunderstorm was located 6 miles south of
Capron, moving east at 50 MPH. Strong winds will also continue
behind a large area of thunderstorms moving east.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Alva, Waynoka, Burlington, Dacoma, Avard, Ingersoll, Driftwood,
Capron and Hopeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3700 9827 3664 9845 3642 9869 3657 9894
      3700 9868
TIME...MOT...LOC 0617Z 267DEG 42KT 3681 9855

03
Local storm report, Jun 30, 1:21 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND GST     1 SSW CHEROKEE          36.74N 98.36W
06/30/2017  M69 MPH          ALFALFA            OK   MESONET

&&

CMS
Local storm report, Jun 30, 1:29 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
129 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     1 SSW CHEROKEE          36.74N 98.36W
06/30/2017  M62 MPH          ALFALFA            OK   MESONET

&&

CMS
Special weather statement, Jun 30, 1:48 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT FRI JUN 30 2017

OKZ007-008-012-013-019-300745-
Garfield OK-Logan OK-Kay OK-Grant OK-Noble OK-
148 AM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR Garfield...northwestern Logan...
southwestern Kay...southeastern Grant and Noble Counties Until 245 AM
CDT...

AT 144 AM CDT, a strong thunderstorm was located 4 miles southwest
of Kremlin, moving east at 50 MPH. Strong wind gusts with this storm
may occur well ahead of the rainfall.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Enid, Perry, Waukomis, Garber, Lahoma, Covington, Billings, Red Rock,
Marshall, Kremlin, Breckenridge, Mulhall, Marland, Hunter, Orlando,
Fairmont, Hillsdale, Carrier, Douglas and Vance Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3659 9705 3616 9732 3616 9735 3611 9735
      3602 9741 3639 9810 3663 9803
TIME...MOT...LOC 0644Z 277DEG 44KT 3651 9790

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:38 PM CDTSevere Thunderstorm WarningOUNHarper47 min
Jun 30, 12:05 AM CDTSevere Thunderstorm WarningOUNHarper, Woods55 min
Jun 30, 12:33 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods42 min
Jun 30, 12:38 AM CDTSpecial Weather StatementOUNWoods37 min
Jun 30, 1:04 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Kay56 min
Jun 30, 1:18 AM CDTSpecial Weather StatementOUNGarfield, Major27 min
Jun 30, 1:20 AM CDTSpecial Weather StatementOUNWoods25 min
Jun 30, 1:48 AM CDTSpecial Weather StatementOUNGarfield, Noble57 min
Jun 30, 2:28 AM CDTSevere Thunderstorm WarningOUNKay, Noble32 min
Jun 30, 3:28 AM CDTSpecial Weather StatementOUNHarper47 min
Jun 30, 3:45 AM CDTSevere Thunderstorm WarningOUNWoods34 min
Jun 30, 3:55 AM CDTSpecial Weather StatementOUNWoods50 min
Jun 30, 4:15 AM CDTSpecial Weather StatementOUNWoods60 min
Jun 30, 4:26 AM CDTSpecial Weather StatementOUNPayne49 min
Jun 30, 4:32 AM CDTSevere Thunderstorm WarningOUNNoble, Payne25 min
Jun 30, 4:53 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant9 min
Jun 30, 5:09 AM CDTSpecial Weather StatementOUNPayne51 min
Jun 30, 5:58 AM CDTSpecial Weather StatementOUNPayne47 min
Jun 30, 3:38 PM CDTSpecial Weather StatementOUNCaddo37 min
Jun 30, 3:49 PM CDTSpecial Weather StatementOUNWashita26 min
Jun 30, 3:57 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita33 min
Jun 30, 4:18 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady27 min
Jun 30, 4:29 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa46 min
Jun 30, 4:44 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady46 min
Jun 30, 5:07 PM CDTSpecial Weather StatementOUNCanadian23 min
Jun 30, 5:14 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa46 min
Jun 30, 5:18 PM CDTSevere Thunderstorm WarningOUNGrady42 min
Jun 30, 5:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Jun 30, 5:32 PM CDTSpecial Weather StatementOUNCaddo28 min
Jun 30, 5:43 PM CDTSpecial Weather StatementOUNKiowa32 min
Jun 30, 5:50 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa40 min
Jun 30, 5:52 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie38 min
Jun 30, 5:54 PM CDTSpecial Weather StatementOUNCanadian36 min
Jun 30, 5:58 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain47 min
Jun 30, 5:59 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche31 min
Jun 30, 6:02 PM CDTSpecial Weather StatementOUNCanadian28 min
Jun 30, 6:05 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Jun 30, 6:18 PM CDTSpecial Weather StatementOUNSeminole27 min
Jun 30, 6:28 PM CDTSevere Thunderstorm WarningOUNComanche47 min
Jun 30, 6:30 PM CDTSevere Thunderstorm WarningOUNMcClain, Pontotoc, Pottawatomie30 min
Jun 30, 6:31 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Jun 30, 6:32 PM CDTSpecial Weather StatementOUNCanadian28 min
Jun 30, 6:33 PM CDTSpecial Weather StatementOUNCanadian27 min
Jun 30, 6:38 PM CDTAreal Flood AdvisoryOUNCanadian3 hr
Jun 30, 6:40 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain35 min
Jun 30, 6:43 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson47 min
Jun 30, 6:46 PM CDTSevere Thunderstorm WarningOUNKiowa44 min
Jun 30, 5:23 PM CDTSpecial Weather StatementOUNKnox37 min
Jun 30, 5:35 PM CDTSevere Thunderstorm WarningOUNFoard, Knox40 min
Jun 30, 5:56 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman49 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningOUNFoard, Knox31 min
Jun 30, 6:45 PM CDTSevere Thunderstorm WarningOUNKnox45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.